MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-4-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Rupture (2208); Ischemia Stroke (4418)
Date of Event 03/28/2024
Type of Reportable Event Death
Event or Problem Description
Medtronic received a report that a solitaire patient underwent treatment to remove the intracerebral hematoma.The patient had not recovered/resolved.Head computer tomography (ct) without contrast resulted in tight temporal lobe hemorrhage on (b)(6) 2024.Patient nihss score: 11.Event was assessed as safe and possibly related to the study procedure.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported pre-procedure mtici score: 0, final post-procedure mtici score 2c ; post-procedure 24h nihss 22 and outcome of the event is fatal.The outcome date is (b)(6) 2024.The event was treated with a surgical procedure; other action was taken: removal of intracerebral hematoma; prolongation of existing hospitalization, nourishing nerves, preventing seizures, protecting liver, protecting kidney, diuresis, correcting coagulation function.Causality assessment of temporal lobe hemorrhage provided as: not related to procedure, device, and disease under study; possible related to underlying condition or disease; may be related to thrombectomy.Site assessed as possibly related to procedure.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received rpoerted the patient passed away on 2024-may-16.The event intraventricular hemorrhage (ivh) was possible related to procedure, not related to the devices, possible related to disease under study and underlying condition or disease.-, rationale for the relationship to system or procedure was noted by site as ¿ maybe related to thrombectomy¿.Intracranial hemorrhage and cerebral hernia formation, surgical procedure ¿ intracerebral hematoma removal, intracranial decompression, dural dilatation repair suture, decompressive craniectom,y prolongation of existing hospitalization - nourishing nerves, preventing seizures, protecting liver, protecting kidney, diuresis, correcting coagulation function.
 
Additional Manufacturer Narrative
H6.Device eval method code updated based on all available information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that thrombus rupture was inevitable during the thrombectomy.The clot ruptures into the new vascular area causing a new embolism during the surgery.The event is assessed as causally related to study procedure and possible related to study device utilized.
 
Event or Problem Description
Additional information received reported that the on 23-sep-2024 the cec adjudicated this event as causal to the study procedure.Additional information received reported that the adverse event (ae) was listed as probably related to the disease/condition.The event weas not a new or recurrent stroke.The ae was not a result from a device deficiency.Postoperative cerebral infarction progression led to the patient¿s death.Patient details: mrs score 0.Sae reporting of death/not related to study procedure of study device utilized.Ancillary devices: disposition: catheter zhongtian 21 microcatheter.
 
Additional Manufacturer Narrative

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19319825
Report Number2029214-2024-00913
Device Sequence Number12660620
Product Code NRY
UDI-Device Identifier00847536034709
UDI-Public00847536034709
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Model NumberSFR4-4-40-10
Device Catalogue NumberSFR4-4-40-10
Device Lot NumberB567342
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer05/17/2024
06/13/2024
07/05/2024
09/24/2024
10/12/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/11/2024
07/03/2024
07/29/2024
10/15/2024
10/15/2024
Date Device Manufactured05/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Death;
Patient SexMale
Patient Weight73 KG